Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nerve pain while suffering from shingles?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3597 Questions

default
Posted on Tue, 20 Oct 2015 in General Health
Question: I have phn nerve pain after having shingles in July. Gabapentin did not work for me. Then my doctor prescribed Lyrica 75 mgs twice a day. Really doesn't help either. My question is can Lyrica cause swelling of the abdomen or is it the nerves themselves that are swollen? Thank you.
doctor
Answered by Dr. Panagiotis Zografakis 1 hour later
Brief Answer:
shingles is not supposed to cause that

Detailed Answer:
Hello,

shingles is not supposed to cause abdominal swelling. Lyrica may cause swelling sometimes but abdominal only swelling sounds strange too. Facial swelling would be a common presentation of angioedema. Dependent edema is also possible (peripheral edema in ambulatory patients, edema of the back in bedridden patients).

You'd better let your doctor have a look. Clinical examination is very helpful in cases of swelling.

There is another thing you can consider. Since neither pregabalin nor gabapentin worked for you, you can try to stop them for a while to see what happens with the swelling. Paracetamol with codeine (or tramadol) sounds like good alternative for the pain.

I hope you find my answer helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Nerve pain

doctor1 MD

39 year old female, 5 4 . Have fibromyalgia, hypothyroidism, and previously had the shingles. Currently suffering from nerve pain and on meds for all listed. Query: My skin is red, there are little red dots all over my body and I just noticed extreme bruising on my lower back. What could this possibly be? Gretchen

doctor1 MD

Hi Doctor, My wife has a severe pain, causing by nerve pain.... Last night I d to get her Ibuprofen to reduce her pain. She is also on Celestone...The question is what is the side affect if she takes two of these drug together. You advice is appreciated.

doctor1 MD

i have pain in my right nipple radiation around to my back. It feels like nerve pain. I m 61. There is pain in between my ribs about half way down where my breast attach to my chest. It feels bruised, tender to touch. My skin feels sensitive in the same area. Going to the gym seems to relieve it, but I have hashimoto s and have been sick for months.

doctor1 MD

I am leaving the VA system and going private on April 1. I have severe nerve pain and my body is in a constant state of being electrified. This is due to disk at c4 and l4. I was going to has surgery but decided to wait until my insurance starts. I take LYRICA at 150mg twice daily. I have been researching dosage and I am curious to know if the dose can be increased. I have been bedridden for a few years because of this. It took the VA forever to get to where they will do surgery But I am going private. what dose is available.

doctor1 MD

In 2011 I received Proton Therapy for Prostate Cancer , recently, I have started having some discomfort in the hip on both sides where the proton entered and traveled on its way to radiate the prostrate. The discomfort is similar to that felt...

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my back to the spine, I now have nerve pain , but it has now moved to my right breast and is extremely...